MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Catalog Number 400174
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe nrfit¿ lok was of mixed product / lots.The following information was provided by the initial reporter translated from swedish to english: nrfit syringe with luer lock coupling.Third incident in three weeks.See attached picture.Additional information provided: ¿ was the device being used in/on patient when the issue occurred? no, the syringe could not be used since it had a luer lock-fitting instead of a nrfit-fitting.35 more syringes with the same problem was found in the box.¿ was patient or user harmed? if yes, please explain ¿ was the hcp present when the issue occurred? ¿ if leakage occurred, please confirm the fluid that leaked.¿ was additional medical intervention/medication required? if yes, please explain ¿ could you please confirm if any samples are available for investigation? if yes, please specify if the samples are: unused (before use) yes, we have one syringe saved, as you can see on the picture, the nrfit-syringe has a luer lock-connection.Maybe this picture is enough and no need to send the syringe to you? lot-number 1041220.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Mixed product / lot.One photo was provided to our quality team for investigation.The photo shows nrfit scale markings on a luer-lok barrel.The condition observed is non-conforming per product specification.Potential root causes for the mixed product defect could be associated with failure to properly contain any previously conveyed product prior to the nrfit run and inadequate line clearance on the marking machinery.Situation analysis and corrective and preventative actions were initiated with multiple corrective actions identified and implemented.Additionally, a corrective action opened under internal exception was to better control the process related to conveyed raw materials.These changes will be documented in updates to the process control forms and applicable work instructions.Operators and supervisors signed off to the machinery and line clearance documentation were re-educated to the documentation via internal system.Furthermore, a device history record review was completed for provided lot number 1041220.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: nrfit syringe.Device failure: mixed product/lots.
 
Event or Problem Description
No additional information.

Brand Name
BD SYRINGE NRFIT¿ LOK
Common Device Name
PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21519011
Report Number1213809-2025-00161
Device Sequence Number20917680
Product Code QEH
UDI-Device Identifier00382904001742
UDI-Public(01)00382904001742(11)211111(17)260430(10)1041220
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K192538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number400174
Device Lot Number1041220
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/26/2025
Not provided
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/31/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown